Wildfire, Ponce and Vicinity
- When
- March 1, 12:00 AM AST to March 31, 11:59 PM AST
- Where
- Ponce and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
Numerous brush fires were reported across the southern half of Puerto Rico. A 400 percent increase over last year in a district near Ponce.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Numerous brush fires were reported across the southern half of Puerto Rico. A 400 percent increase over last year in a district near Ponce. Along the west part of the island the government has spent over 1million to fight the Maricao State Forest fire. Close to 30 thousand trees were lost to the fires there and over 200 acres burned. The city of Mayaguez was declared in state of emergency due to the brush fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 28, 11:10 PM AST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1110 PM AST MON FEB 28 2005 .UPDATE...CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE LOCAL ISLANDS OVERNIGHT. ISOLATED PASSING LIGHT SHOWERS ARE POSSIBLE IN A COUPLE OF LOCATIONS...ESPECIALLY OVER THE U.S. VIRGIN ISLANDS AND ACROSS THE COASTAL WATERS...BUT MOST OF THE TIME IT WILL REMAIN DRY. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON EXPECTED CONDITIONS OVERNIGHT...BUT SENT A QUICK UPDATE TO BOTH TO ALTER WEATHER...SKY COVER AND POPS IN MANY ZONES. FOR COASTAL WATERS...MADE A COUPLE OF MINOR ALTERATIONS TO PREVIOUS CWF... OTHERWISE NO CHANGES. REMAINDER BELOW UNCHANGED FROM DAY SHIFT. .PREV SHORT TERM...A LOW PRESSURE SYSTEM OFF THE EAST COAST OF THE UNITED STATES EARLIER TODAY...AND ITS INTERACTION WITH A HIGH PRESSURE SYSTEM IN THE ATLANTIC IS RESULTING IN A LIGHT TO MODERATE EAST TO SOUTHEAST LOW LEVEL WIND FLOW. DIFFLUENCE OF THE LOW LEVEL WINDS IS RESULTING IN DRY WEATHER ACROSS THE AREA OVER PUERTO RICO...THE U.S. VIRGIN ISLANDS...THE ATLANTIC AND CARIBBEAN COASTAL WATERS. LIMITED AMOUNT OF CLOUDS WERE NOTED ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS WITH ONLY ISOLATED SHOWERS NOTED FAR OVER THE CARIBBEAN SEA. && .PREV LONG TERM...A FRONTAL BOUNDARY ASSOCIATED TO THE AFOREMENTIONED LOW IS FORECAST TO MOVE TOWARD THE SOUTHEAST. WHILE THIS HAPPENS A LIGHT TO MODERATE LOW LEVEL WIND FLOW IS EXPECTED TO PREVAIL ACROSS THE LOCAL AREA WITH A TREND TO SHIFT TO A MORE SOUTHEASTERLY DIRECTION. AT THIS TIME SEEMS THAT THE FRONTAL BOUNDARY WILL HAVE NO MAJOR EFFECTS IN OUR LOCAL WEATHER IN TERMS OF RAIN. JUST MINOR CHANGES MADE TO INHERITED GRIDS ON A LONG TERM BASIS. THE SEAS ARE HOWEVER EXPECTED TO HAVE A MODERATE INCREASE LATE THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 84 69 85 / 20 20 20 30 STT 72 83 71 85 / 30 20 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 11/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON FEB 28 2005 PRZ001>013-AMZ710>750-011000- 600 AM AST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. VIZ001-002-AMZ710>730-011000- 600 AM AST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
4 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442444, 5442445, 5442446, 5442447.